Georgia, 2009Tornado in Georgia, June 4, 2009
June 4, 2009 · NWS TAE · 1 event in 1 county or zone
On the evening of the 4th, a small tornado touched down in southern Worth County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the evening of the 4th, a small tornado touched down in southern Worth County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 4, 2:46 PM EST, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 4, 2:46 PM EST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 PM EDT THU JUN 4 2009
.SHORT TERM...WEAK SFC LOW OUT AHEAD OF THE MAIN UPPER TROUGH IS
CURRENTLY LIFTING NORTHEAST THROUGH EAST CENTRAL ALABAMA. BANDS OF
SHOWERS AND THUNDERSTORMS EXTEND SOUTH AND SOUTHEAST OF THE LOW
CENTER ACROSS SOUTH GEORGIA AND THE FLORIDA BIG BEND. ADDITIONAL
CONVECTION HAS DEVELOPED ACROSS SOUTHWEST ALABAMA. SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON ACROSS THE AREA
WITH THE BEST POPS EAST OF THE APALACHICOLA/CHATTAHOOCHEE RIVER.
TONIGHT AND FRIDAY...UPPER TROUGH WILL SWING EAST TOWARDS THE
FORECAST AREA WITH ANOTHER WEAK SFC LOW FORMING ALONG THE COLD
FRONT. MOST OF THE AREA IS EXPECTED TO REMAIN ON THE WET SIDE OF
THE FRONT THROUGH FRIDAY...SO GOOD COVERAGE OF SHOWERS AND
THUNDERSTORMS IS EXPECTED ONCE AGAIN. HAVE GONE WITH LIKELY POPS
ACROSS ALL BUT THE WESTERN FRINGES OF THE FORECAST AREA.
GUIDANCE HAS COME INTO BETTER AGREEMENT FOR SATURDAY...WITH ALL
MODELS NOW SHOWING THE UPPER TROUGH AND FRONT STALLING ACROSS THE
EASTERN HALF OF THE CWA. THIS WILL KEEP DEEP MOISTURE AND RAIN
CHANCES IN PLACE A LITTLE LONGER. WITH THIS IN MIND...HAVE RAISED
POPS ACROSS THIS AREA FOR SATURDAY TO 30S AND 40S.
.LONG TERM(SATURDAY NIGHT-THURSDAY)... THE GFS/GFS ENSEMBLE
MEAN/ECMWF ALL SHOW AN UPPER LOW CENTERED SOMEWHERE OVER OVER THE
EASTERN GULF AND THE FLORIDA PENINSULA AND AN UPPER RIDGE AXIS
EXTENDING NORTHEAST ACROSS THE LOWER MS VALLEY TO THE CAROLINAS
FROM A HIGH CENTERED OVER MEXICO SATURDAY NIGHT THROUGH SUNDAY
NIGHT. AT THE SURFACE...THE PERIOD BEGINS WITH A TROUGH OR
REMNANTS OF THE PREVIOUSLY DISCUSSED FRONTAL BOUNDARY ABOVE
CONTINUING TO WEAKEN NEAR THE AREA SUNDAY AND SUNDAY NIGHT AS A
HIGH PRESSURE RIDGE BEGINS TO RE-ESTABLISH ITSELF ACROSS THE
SOUTHEAST. ALTHOUGH THE MODELS INDICATE A MUCH DRIER AIRMASS
FILLING IN OVER THE AREA TO START THE PERIOD...ISOLATED TO
SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE COME SUNDAY
AFTERNOON AND EVENING WITH THE UPPER LOW AND THE WEAK TROUGH OR
STATIONARY FRONTAL BOUNDARY AT THE SURFACE REMAINING IN PLACE.
MONDAY THROUGH THURSDAY...THE MODELS BEGIN TO INDICATE RISING
UPPER HEIGHTS AND PLENTY OF DRY AIR OVER THE AREA...WHICH WILL
KEEP THE RAIN CHANCES DOWN TO NEAR OR BELOW AVERAGE THROUGH THE
SECOND HALF OF THE PERIOD. TEMPERATURES WILL REMAIN NEAR TO
SLIGHTLY ABOVE AVERAGE THROUGH THE UPCOMING WEEK.
&&
.AVIATION...SHOWER ACTIVITY CONTINUES ACROSS THE REGION PRODUCING
THE OCCASIONAL IFR CONDITION IN THE STRONGEST SHOWERS. EXPECT
ADDITIONAL STORMS TO DEVELOP BACK TO THE WEST LATER THIS
AFTERNOON...SO HAVE INCLUDED LATE DAY TEMPOS AT PFN AND DHN TO
HANDLE THE TRAILING CONVECTION. WITH ABUNDANT LOW LEVEL MOISTURE
EXPECT IFR CONDITIONS TO DEVELOP AFTER 06Z ACROSS THE REGION. THE
CIGS SHOULD GRADUALLY LIFT AFTER DAYBREAK...BUT SCATTERED TO
NUMEROUS SHOWERS AND STORMS SHOULD DEVELOP IN THE AFTERNOON ON
FRIDAY PRODUCING THE OCCASIONAL IFR CONDITION.
&&
.MARINE...GRADIENT EXPECTED TO TIGHTEN OVER THE COASTAL WATERS
TONIGHT AS THE FRONT APPROACHES AND LOW PRESSURE DEVELOPS ACROSS
SOUTH ALABAMA. THIS MAY BRING WINDS UP TO AROUND 15 KNOTS OVER THE
COASTAL WATERS. HEADLINE CRITERIA NOT EXPECTED ATTM. WINDS SHOULD
WEAKEN BY FRIDAY AFTERNOON AS THE FRONT SETTLE OVERHEAD. A WEAK
GRADIENT IS THEN EXPECTED THROUGH THE REMAINDER OF THE FORECAST
WITH MINIMAL WINDS AND SEAS.
&&
.FIRE WEATHER...NO FIRE WX CONCERNS THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 68 83 66 87 67 / 40 70 30 40 10
PANAMA CITY 72 80 69 85 71 / 50 60 20 20 10
DOTHAN 67 81 64 87 66 / 50 60 30 30 10
ALBANY 68 83 65 87 65 / 50 70 40 40 20
VALDOSTA 68 84 66 86 66 / 40 70 40 40 20
CROSS CITY 69 83 67 85 66 / 40 70 40 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
CAMP/GODSEY
Hazardous weather outlook, Jun 4, 4:39 AM EST, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
539 AM EDT THU JUN 4 2009
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-051000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
539 AM EDT THU JUN 4 2009 /439 AM CDT THU JUN 4 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
ANOTHER DAY OF SHOWERS AND THUNDERSTORMS IS EXPECTED AS AN UPPER
AIR DISTURBANCE AND COLD FRONT APPROACHES THE AREA. WHILE RAIN
CHANCES WILL BE HIGH...RAINFALL TOTALS ARE NOT EXPECTED TO BE HIGH
ENOUGH TO CAUSE MAJOR FLOODING CONCERNS. THUNDERSTORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE WILL BE A HIGH RISK FOR RIP CURRENTS ALONG THE PANHANDLE
BEACHES ON FRIDAY. THE UNSETTLED WEATHER CONDITIONS WITH SHOWERS
AND STORMS WILL CONTINUE INTO FRIDAY AS A COLD FRONT APPROACHES
AND MOVES INTO THE AREA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED
THROUGH THIS PERIOD. THE ABOVE AVERAGE RAINFALL CHANCES WILL TREND
BACK DOWN TO NEAR NORMAL OVER THE WEEKEND AS THE FRONT STALLS AND
WEAKENS OVER OR NEAR THE LOCAL AREA. TEMPERATURES SHOULD REMAIN
NEAR OR SLIGHTLY ABOVE NORMAL THROUGH MUCH OF THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
WATSON
In the hours before
Special weather statement, Jun 4, 6:01 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
701 PM EDT THU JUN 4 2009
ALZ068-069-042345-
GENEVA-HOUSTON-
601 PM CDT THU JUN 4 2009
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA AND NORTHWEST
HOUSTON COUNTIES...
* UNTIL 645 PM CDT
AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST NORTHWEST OF SLOCOMB...OR 11 MILES SOUTH OF
DALEVILLE...MOVING NORTHEAST AT 10 MPH.
THIS STORM WILL BE NEAR...
SLOCOMB BY 610 PM CDT.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
18-WOOL
Tornado, Worth
- When
- June 4, 7:50 PM EST to 7:51 PM EST
- Where
- Worth County, 1.18 mi E of Liberty Hill to 1.35 mi E of Liberty Hill
- Rating
- EF0
- Path length
- 0.17 mi
- Path width
- 50 yd
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 31.400, -83.910
A brief EF0 tornado damaged the roofs of three mobile homes along Bridgeboro Anderson City Road.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Florida, June 4, 2009$1.3 million · EF0 · 1 event
- Tornadoes and Hail in Texas, June 4, 2009$50,000 · EF0 · 23 events
- Flash Flooding in Tennessee, June 4, 2009$96,000 · 5 events
- Hail and Damaging Winds in Texas, June 4, 2009$47,000 · 1.75 in hail · 9 events
- Damaging Winds in Georgia, June 4, 2009$61,000 · 55 kt wind · 2 events
- Flood and Heavy Rain in Georgia, June 4, 2009$45,000 · 2 events
- Strong Wind in Washington, June 4, 2009$35,000 · 2 events
- Tornado and Hail in Oregon, June 4, 2009$16,000 · EF0 · 9 events
- Debris Flow and Hail in Oregon, June 4, 2009$3,000 · 1 in hail · 12 events
- Flash Flooding and Hail in Virginia, June 4 to 5, 2009$2,000 · 60 kt wind · 11 events
- Waterspouts in South Atlantic Coastal Waters, June 4, 20092 events
- Damaging Winds in Florida, June 4, 2009$5,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 169951.